Anabolic androgenic steroids (AAS) are substances that mimic the hormone testosterone, and primarily act via the androgen receptor.
We describe a case report of a 30-year-old bodybuilder suffering acute myocardial infarction (AMI). He had been taking stanozolol and testosterone for two months.
Anabolic steroids have been widely used in recent years. It could adversely affect the cardiovascular system. Non-traditional risk factors for coronary heart diseases (CHDs) have raised great concern.
Anabolic steroid misuse is a growing concern among adolescent boys, and chronic misuse is associated with multisystemic health consequences. However, little is known about weight related predictors of anabolic steroid misuse. We examined the prediction of lifetime anabolic steroid misuse as a function of self-perceived weight status among US adolescent boys.
Several classes of recreational and prescription drugs have additional effects on the heart and vasculature, which may significantly contribute to morbidity and mortality in chronic users. The study presented herein focuses on pathological changes involving the heart possibly due to anabolic androgenic steroid use.